MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER 20 G X 1.16 IN.; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER 20 G X 1.16 IN.; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insyte¿ iv catheter 20 g x 1.16 in.The catheter was damaged.There was no report of patient impact.The following information was provided by the initial reporter: this feedback from operating room of anesthesia department.Nurses complained that the needle is blunt when inserting iv catheter.When failing in inserting catheter, nurse withdrew catheter and saw that the catheter was broken at the tip.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the photos, but the reported defect of needle dull / blunt was not confirmed since the photos were too zoomed out to evaluate for that defect.Bd cannot confirm the cause of the failures to our manufacturing process since no sample was returned for evaluation.

Brand Name
BD INSYTE¿ IV CATHETER 20 G X 1.16 IN.
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16915826
Report Number8041187-2023-00209
Device Sequence Number6555181
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public(01)30382903812340
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381234
Device Catalogue Number381234
Device Lot Number2225150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown